MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer states there is an issue with the cobas infinity software that allows test results to validated and released before the system performs corresponding quality control evaluation.Consequently, patient results will not be linked with quality control results and will have a status indicating that quality control results are pending.The customer set up the triggering of a rule in the cobas infinity system to "after result evaluation", which means that the rule is to be triggered only after quality control, average of normals, and serum indices have been evaluated for sample test results.When using the "after result evaluation" setting, it was found that rules would be triggered in the cobas infinity system before the quality control evaluation of some tests performed for a sample.The customer expected individual test results for a patient sample to be validated only after the quality control evaluation has been performed, but this was not the case.The cobas infinity would trigger the rule for all tests with results belonging to the test group assigned to the rule.When this occurs, the rule would be triggered for some sample test results even if quality controls for that test have not been evaluated.
 
Additional Manufacturer Narrative
Cobas infinity allows the creation of customized rules.The rules are configurations of conditions and actions related to orders, tests, tubes, or instruments.Thus, if certain conditions are met, the software automatically triggers the corresponding actions.One of the available actions in the cobas infinity rule engine is the test result validation.In this case, it is alleged that some tests have been validated before the system performs the corresponding qc evaluation and, consequently, the patient results are not linked with qc results and they still have a flag of qcps (qc pending status).During the investigation, it was found that the customer is validating using the rule engine feature using the trigger mode after result evaluation - after qc, average of normals (aon) and serum index (si) evaluation.According to product labeling, this trigger mode will be launched when all the results are evaluated first by qc, aon and si and then the configured rule, and therefore on the rule condition, it was not configured to check if the qc is still pending to be evaluated.However, the expected way this trigger mode works is that any test evaluated by qc, aon and si will trigger the rule configured as after result evaluation.This rule, as indicated in labeling, will evaluate the rule conditions for each test.As the rule conditions are not checking if the qc is already evaluated for the specific test result, it may happen in some situations that the rule is executed for a test with the qc still pending.There is the following warning in product labeling: do not validate tests or results with rule engine rules as unexpected system behavior can occur, it is acceptable to do so only when qc flags do not have to be taken into account for the test to be validated.Product labeling also states: if you configure a rule to validate results, it can happen that aon or qc results are not correctly associated to the patient results.Therefore, the rule engine configured with the action validation while using the qc status on the conditions fields is considered off-label use.The documentation that contributed to the customer's misunderstanding of how the rule trigger mode after result evaluation" was working has been considered a product labeling issue.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key14829856
Report Number1823260-2022-01870
Device Sequence Number2351633
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown